MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR LAT. TI/HA 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR LAT. TI/HA 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75018414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a left thr was performed on (b)(6) 2019 due to osteoarthritis, the patient experienced an unspecified infection.This adverse event was treated by performing a revision surgery on (b)(6) 2020.During this procedure, the femoral stem, modular head and liner were removed and replaced with a smith and nephew bearing combination.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem stem with an r3 acetabular cup and that required a revision surgery due to specific reasons.As such, no further information will be available.

Brand Name
POLARSTEM COLLAR LAT. TI/HA 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau, ch-5000
SZ 
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau ch-5000
SZ  
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16050503
Report Number9613369-2022-00608
Device Sequence Number15063308
Product Code LWJ
UDI-Device Identifier07611996103519
UDI-Public07611996103519
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Model Number75018414
Device Catalogue Number75018414
Device Lot NumberB1906984
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date12/27/2022
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OX FEM HD 12/14 32MM+4(PN:71343204, LN:19EM05092); R3 20D ACT LNR 32X58MM(PN:71337658, LN:18MM03353); R3 3HL HA ACT SHLL 58MM(PN:71331958, LN:17JM20184)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale